FORUMS

Connect with people who understand what you are going through, seek advice and surround yourself with support. We're free, anonymous, and professionally moderated 24/7.

  • 47,612Members
  • 1,358,869Posts
  • 1,400,000Visitors
Something’s not right

Coming off Antidepressants

Coming off Antidepressants

Hi, i've been reduced off my antidepressants by my doctor and have been completely off them for 9 days now......the withdrawal side effects have been hard, electric shock feelings, headaches, dreams......now it's settled into so much anxiety and anger and sadness in these few days that i'm struggling. Is it normal? Will it improve?

I was originally put on them following my Mum's breast cancer diagnosis and a relationship breakdown which happened in the same 6 month period.

I wonder, "was i always such an angry negative person"

I wonder, have the anti-dep's provided such a cotton wool buffer that i now have unresolved issues?

I have an appointment with my doc this week but i really wanted to hear from others who may have had the same experience.

5 replies

1 - 5 of 5

In response to: Coming off Antidepressants

Re: Coming off Antidepressants

Hi @LeeLee5, Welcome to the Forum! I too have sometimes questioned what is aspects of my personality and what is attributable to the antidepressants. It sounds like the withdrawal has been a difficult time for you. Anger and anxiety can both be withdrawal symptoms and it's important to discuss it with your GP this week. In the past when coming off some medications, I have found that even with Dr instructions it can sometimes be too much too soon as everyone responds differently; so it's important to discuss everything you're expereincing with the GP even if you feel it may not be relevant. I also find benefit speaking to my psychologist regularly; they make great sounding boards and can assist you to develop strategies to deal with anger and anxiety. are you currently seeing a psychologist? do you practice mindfulness. I'm personally not a huge fan of the bodyscan etc but I have 2 strategies that really help me when I am becoming anxious or overwhelmed. which I have shared below if you are interested.

1. Look around the space you are in and take note of one thing you can see,smell, hear, touch and taste. If still anxious repeat process

2. visualise your anxious/unhelpful thoughts as a train rushing past with each thought as a carriage... watch them go by, but don't let the train stop and don't get on the train.

In response to: Re: Coming off Antidepressants

Re: Coming off Antidepressants

thank you for taking the time to respod.

i really like the idea of the train and will try to incorporate it

Content/trigger warning
Content/trigger warning

In response to: Coming off Antidepressants

Re: Coming off Antidepressants

@LeeLee5. Yes it can well be withdrawal from your meds.
I wonder if you had a psychologist when you were on the medications. As it's important to talk through the issues that caused our depression and anxiety.
You may find you still need to talk through some issues.
And as @Former-Member said - let your doctor know exactly how you have & have not been coping.
All the best

In response to: Coming off Antidepressants

Re: Coming off Antidepressants

Hi, I only had a counsellor and not a psychologist whilst on the meds. I have an appointment with her tomorrow and will be making it a weekly thing until I feel better

In response to: Coming off Antidepressants

Re: Coming off Antidepressants

@LeeLee5. That's being proactive. Well done for keeping yiur counseling appointments going - expecially when stopping medication.
I hope your session tomorrow goes well.
1 - 5 of 5